How can heart flutters be related to stomach troubles?


Quick Answer

Hyperthyroidism can cause both heart symptoms and digestive issues, including increased appetite and more frequent bowel movements, according to Mayo Clinic. The asthma medicine albuterol, which often causes heart palpitations and other cardiac side effects, can also cause stomach issues, including stomach pain and nausea.

Continue Reading

Full Answer

Hyperthyroidism (overactive thyroid) often imitates other conditions, which can make it hard to diagnose, explains Mayo Clinic. Hyperthyroidism can cause heart palpitations, or heart flutters, and potentially serious conditions such as tachycardia (rapid heartbeat) and an irregular heartbeat (arrhythmia). People with hyperthyroidism might experience increased appetite, and more frequent bowel movements can occur.

Albuterol often causes a racing, irregular, pounding or fast heartbeat, states Mayo Clinic, and some people might interpret this as a heart flutter. Less commonly, it can cause stomach issues, including nausea and a loss of appetite. Albuterol has a range of other potential side effects as well, including pain in the chest, bladder, lower back and side, and it can cause redness in the face or neck and other parts of the upper body. Some people using albuterol might also experience swollen lymph nodes, and some of the most common side effects include shakiness in the extremities and trembling or shaking in the hands or feet.

Learn more about Pain & Symptoms

Related Questions